Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 27, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 8, 2011, 7:58 PM CST for 4 counties in Mississippi; 5 counties in Arkansas; Tipton County, Tennessee. It was in force for 78 days. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 8, 2011, 7:58 PM CST (01:58 UTC)
- Expired
- May 25, 2011, 9:03 PM CDT
- In force
- 78 days
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Crittenden County, AR, Cross County, AR, Mississippi County, AR, Poinsett County, AR, St. Francis County, AR, Benton County, MS, DeSoto County, MS, Marshall County, MS, Tate County, MS, Tipton County, TN
The radar
The Memphis radar (KNQA), 52 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 12:30 PM CDT | HAIL 1.75 | Michigan City, MS | |
| Apr 15, 5:00 AM CDT | TSTM WND DMG | 5 Se Lewisburg, MS | STRAIGHT LINE THUNDERSTORM WINDS UPROOTED NUMEROUS LARGE TREES AND TORE AWAY METAL ROOF PARTS FROM SEVERAL OUTBUILDINGS. A LARGE METAL CARPORT AWNING WAS PICKED UP AND CARRIED 25 TO 30 YARDS. DAMAGE WAS MOSTLY IN AN AREA ABOUT ONE HALF MILE LONG AND UP TO 100 |
| Apr 19, 11:00 PM CDT | HAIL 1 | Olive Branch, MS | QUARTER SIZE HAIL IN OLIVE BRANCH NEAR GOODMAN ROAD AND HWY 305. |
| Apr 19, 11:00 PM CDT | HAIL 1 | Olive Branch, MS | |
| Apr 19, 11:10 PM CDT | TSTM WND GST 70 | Olive Branch, MS | |
| Apr 19, 11:10 PM CDT | HAIL 1 | Olive Branch, MS | |
| Apr 25, 12:46 PM CDT | FUNNEL CLOUD | Olive Branch, MS | FUNNEL CLOUD REPORTED NEAR THE KROGER NEAR COMMERCE AND MT PLEASANT. |
| Apr 25, 11:15 PM CDT | TSTM WND DMG | Byhalia, MS | TREE DOWN ACROSS BOTH LANES OF TRAFFIC ON HIGHWAY 309 ONE QUARTER MILE SOUTH OF COLDWATER RIVER. |
| May 13, 3:30 PM CDT | HAIL 1 | Lewisburg, MS | QUARTER SIZE HAIL IN THE TOWN OF LEWISBURG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.0 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -520 J/kg
- Mixed-layer LCL
- 441 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 342 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
128
WUUS54 KMEG 090158
SVRMEG
ARC035-037-093-111-123-TNC167-090245-
/O.NEW.KMEG.SV.W.0027.110309T0158Z-110309T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
758 PM CST TUE MAR 8 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 845 PM CST
* AT 759 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS
LOCATED NEAR PARKIN...AND MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EARLE...
KEISER...PARKIN...TYRONZA AND WILSON.
THIS WARNING ALSO INCLUDES AREAS NEAR BRANDYWINE LAKE...CORONEE LAKE
AND WAPANOCCA LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3526 9071 3573 9003 3560 8996 3558 8996
3549 8983 3539 9003 3542 9005 3541 9006
3539 9006 3537 9011 3535 9010 3511 9058
TIME...MOT...LOC 0159Z 235DEG 44KT 3524 9054
$$5 follow-up statements
771
WWUS54 KMEG 090226
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
826 PM CST TUE MAR 8 2011
ARC037-111-123-090236-
/O.CAN.KMEG.SV.W.0027.000000T0000Z-110309T0245Z/
CROSS AR-ST. FRANCIS AR-POINSETT AR-
826 PM CST TUE MAR 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN POINSETT...
NORTHEASTERN ST. FRANCIS AND SOUTHEASTERN CROSS COUNTIES IS
CANCELLED...
AT 826 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3560 8996 3558 8996 3549 8983 3539 9003
3542 9005 3539 9006 3537 9011 3535 9010
3529 9022 3546 9025 3554 9029 3573 9003
TIME...MOT...LOC 0226Z 235DEG 44KT 3546 9014
$$
ARC035-093-TNC167-090245-
/O.CON.KMEG.SV.W.0027.000000T0000Z-110309T0245Z/
MISSISSIPPI AR-CRITTENDEN AR-TIPTON TN-
826 PM CST TUE MAR 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CST
FOR SOUTHWESTERN TIPTON...NORTHEASTERN CRITTENDEN AND SOUTHWESTERN
MISSISSIPPI COUNTIES...
AT 826 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR FRENCHMANS BAYOU...OR 10 MILES NORTHWEST OF
MEEMAN SHELBY FOREST STATE PARK...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KEISER...
WILSON...WHITTON...DENWOOD...DIMPLE...FRENCHMANS BAYOU...ST THOMAS...
PECAN POINT...SHAWNEE...CHELFORD...MC CLENDONS CORNER...WARDELL...
BARDSTOWN AND CREAMERY PACKAGE.
THIS WARNING ALSO INCLUDES AREAS NEAR BRANDYWINE LAKE AND CORONEE
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3560 8996 3558 8996 3549 8983 3539 9003
3542 9005 3539 9006 3537 9011 3535 9010
3529 9022 3546 9025 3554 9029 3573 9003
TIME...MOT...LOC 0226Z 235DEG 44KT 3546 9014
$$558
WWUS54 KMEG 090245
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
845 PM CST TUE MAR 8 2011
ARC035-093-TNC167-090255-
/O.EXP.KMEG.SV.W.0027.000000T0000Z-110309T0245Z/
MISSISSIPPI AR-CRITTENDEN AR-TIPTON TN-
845 PM CST TUE MAR 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TIPTON...
NORTHEASTERN CRITTENDEN AND SOUTHWESTERN MISSISSIPPI COUNTIES HAS
EXPIRED...
AT 845 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.
LAT...LON 3560 8996 3558 8996 3549 8983 3539 9003
3542 9005 3539 9006 3537 9011 3535 9010
3529 9022 3546 9025 3554 9029 3573 9003
TIME...MOT...LOC 0226Z 235DEG 44KT 3546 9014
$$315 WUUS54 KMEG 260143 SVRMEG MSC009-033-093-137-260230- /O.NEW.KMEG.SV.W.0027.110526T0143Z-110526T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 843 PM CDT WED MAY 25 2011 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI... NORTHEASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI... NORTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... EXTREME NORTHEASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI... * UNTIL 930 PM CDT * AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BYHALIA...OR 9 MILES SOUTHEAST OF OLIVE BRANCH...AND MOVING NORTHEAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLIVE BRANCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... .A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3500 8951 3500 8913 3475 8978 3500 8987 TIME...MOT...LOC 0143Z 249DEG 31KT 3487 8971 $$
421 WWUS54 KMEG 260152 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 852 PM CDT WED MAY 25 2011 MSC033-137-260202- /O.CAN.KMEG.SV.W.0027.000000T0000Z-110526T0230Z/ DESOTO MS-TATE MS- 852 PM CDT WED MAY 25 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN TATE AND NORTHEASTERN DESOTO COUNTIES IS CANCELLED... AT 852 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3500 8920 3483 8970 3500 8971 TIME...MOT...LOC 0152Z 249DEG 31KT 3490 8962 $$ MSC009-093-260230- /O.CON.KMEG.SV.W.0027.000000T0000Z-110526T0230Z/ BENTON MS-MARSHALL MS- 852 PM CDT WED MAY 25 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR NORTHWESTERN MARSHALL AND NORTHWESTERN BENTON COUNTIES... AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COAL OIL CORNER...OR 10 MILES SOUTHEAST OF OLIVE BRANCH...MOVING EAST AT 35 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COAL OIL CORNER...CAYCE...TASKA AND EARLY GROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3500 8920 3483 8970 3500 8971 TIME...MOT...LOC 0152Z 249DEG 31KT 3490 8962 $$
723 WWUS54 KMEG 260203 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 903 PM CDT WED MAY 25 2011 MSC009-093-260213- /O.CAN.KMEG.SV.W.0027.000000T0000Z-110526T0230Z/ BENTON MS-MARSHALL MS- 903 PM CDT WED MAY 25 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MARSHALL AND NORTHWESTERN BENTON COUNTIES IS CANCELLED... AT 903 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3500 8920 3483 8970 3500 8971 TIME...MOT...LOC 0203Z 249DEG 31KT 3493 8951 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 6:30 PM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Mar 8, 6:30 PM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
630 PM CST TUE MAR 8 2011
.DISCUSSION...
UPDATED 00Z AVIATION DISCUSSION
&&
.PREV DISCUSSION... /ISSUED 301 PM CST TUE MAR 8 2011/
DISCUSSION...
LOTS TO FOCUS ON OVER THE NEXT 12 TO 24 HOURS THEN THE FORECAST
BECOMES MUCH LESS ACTIVE.
TEMPERATURE TRENDS WILL BE ATYPICAL TONIGHT AND TOMORROW...AS A WARM
FRONT MOVES IN FROM THE SOUTHWEST FOLLOWED BY A COLD FRONT EARLY
TOMORROW. PORTIONS OF THE MIDSOUTH MAY EXPERIENCE DAILY HIGH
TEMPERATURES AROUND MIDNIGHT TONIGHT...AND COOLING TEMPERATURES
DURING THE DAY TOMORROW.
ELEVATED SHOWERS AND THUNDERSTORMS HAVE ALREADY PRODUCED A LITTLE OVER
AN INCH OF RAINFALL ACROSS NORTHEAST ARKANSAS AND THE MISSOURI
BOOTHEEL ACCORDING TO RADAR ESTIMATES. WELL TO THE
SOUTHEAST...WHERE THE HEAVIEST RAINFALL IS EXPECTED OVER THE NEXT
24 HOURS...ACCUMULATIONS HAVE BEEN GENERALLY BETWEEN A QUARTER AND
ONE HALF OF AN INCH. 18Z HPC QPF TOTALS CAME IN MORE IN LINE WITH
THE 06Z FORECAST...BUT QUITE A BIT MORE THAN THE 12Z GUIDANCE.
FEEL MUCH MORE COMFORTABLE WITH THE HIGHER TOTALS INCLUDED IN THIS
PACKAGE. MUCH OF NORTHERN MISSISSIPPI...GENERALLY ALONG AND
SOUTHEAST OF THE INTERSTATE 40 CORRIDOR IN NORTHERN MISSISSIPPI
AND WEST TENNESSEE WILL LIKELY SEE IN EXCESS OF TWO INCHES OF
RAIN...WITH MORE THAN 3.3 EXPECTED SOUTHEAST OF TUPELO.
HOWEVER...KEEP IN MIND THESE ARE BASIN AVERAGES...LOCALLY HIGHER
AND LOWER TOTALS WILL LIKELY OCCUR. HEAVY RAINFALL OVER A
PROLONGED PERIOD COULD RESULT IN LOCALIZED FLOODING AND AGGRAVATE
ONGOING RIVER FLOODING. THE AREA OUTLINED ABOVE FITS PRETTY WELL
WITH THE FLASH FLOOD WATCH WE ISSUED EARLIER TODAY...SO FOR NOW
WILL NOT MAKE ANY CHANGES TO THE WATCH.
THE KEY TO GETTING ANY SEVERE WEATHER ACROSS THE MIDSOUTH RELIES
HEAVILY ON THE ABILITY TO GET HIGHER DEW POINTS INTO THE AREA. AS
OF 2 PM...MOST OBSERVATIONS WERE STILL REPORTING DEW POINTS IN
THE 40S...HOWEVER THE MORE UNSTABLE AIR WAS NOT VERY FAR
AWAY...WITH 60 DEGREE READINGS NEAR JACKSON AND VICKSBURG
MISSISSIPPI. THIS AIRMASS IS SURGING NORTHWARD...BUT IT DOES NOT
LOOK LIKE IT WILL ARRIVE IN TIME TO TAKE ADVANTAGE OF THE VERY
STRONG DYNAMICS ACROSS THE AREA THIS AFTERNOON. INSTEAD...OUR
SEVERE POTENTIAL SHOULD INCREASE LATE TONIGHT. ANY DAMAGING WIND
OR TORNADOES WOULD LIKELY OCCUR AROUND MIDNIGHT JUST AS THE
HIGHER DEW POINTS ARRIVE...AND BEFORE LOW/MID LEVEL DYNAMICS
RESULTING IN 700+M2/S2 0-3KM SRH MOVE OFF TO THE NORTHEAST. TOWARD
MORNING THE THREAT WILL RAPIDLY SHIFT TO HAIL AS DRIER AIR MOVES
IN ALOFT AND DEW POINTS SURGE NORTHWARD ACROSS NORTHERN
MISSISSIPPI INTO WEST TENNESSEE. HAIL COULD OCCUR ANYWHERE ACROSS
THE MIDSOUTH TONIGHT BUT THE BEST CHANCE FOR SEVERE HAIL WILL
RESIDE IN NORTHERN MISSISSIPPI TOWARD MORNING...PERHAPS MAKING IT
INTO WESTERN TENNESSEE TOMORROW. THE PREFERRED SLOWER NAM SOLUTION
KEEPS THE THREAT OF STRONG OR POTENTIALLY SEVERE STORMS ACROSS EAST
MISSISSIPPI AS LATE AS NOON TOMORROW AS 60 DEGREE DEW POINTS SURGE
AS FAR NORTH AS TUPELO. THE SEVERE POTENTIAL SHOULD DIMINISH
QUICKLY ACROSS THE MIDSOUTH AFTER NOON TOMORROW.
WARMER AND DRIER CONDITIONS ARE ON TAP FOR THE REMAINDER OF THE
WEEK. A DRY COLD FRONT WILL MOVE THROUGH SATURDAY NIGHT...BUT
MOST OF US WILL NOT EVEN NOTICE. A FEW SHOWERS WILL BE POSSIBLE
ONCE AGAIN EARLY NEXT WEEK WITH SEASONABLE TEMPERATURES.
&&
.AVIATION...
00Z TAFS
WIDESPREAD MVFR CONDS HAVE SETTLED IN ACROSS MOST OF THE MID
SOUTH WITH IFR CONDS ACROSS NE AR. NUMEROUS SHRAS AND TSRAS ARE
MOVING ACROSS THE REGION AND THIS WILL CONTINUE THIS EVENING WITH
SE WINDS AT 12-15 KTS WITH GUSTS 20-25 KTS. PLACED LLWS IN THE
TAFS THROUGH MOST OF THE OVERNIGHT AT KMEM...KJBR AND KTUP DUE TO
A DEVELOPING 50-55 KT LOW LEVEL JET. THE COLD FRONT WILL APPROACH
THE REGION OVERNIGHT AND SHRA/TSRA ACTIVITY WILL INCREASE WITH IFR
CONDS BECOME MORE COMMON ACROSS THE MID SOUTH. THE FRONT WILL
MOVE ACROSS THE AREA LATE TONIGHT/WED AM BRINGING AN END TO THE
PRECIP THOUGH LOW CLOUDS WILL CONTINUE THROUGH THE DAY...GRADUALLY
LIFTING...WITH WINDS SHIFTING TO THE WEST AT 10-15 KTS WITH HIGHER
GUSTS.
SJM
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 52 58 38 52 / 100 30 10 0
MKL 52 63 36 48 / 100 50 10 10
JBR 50 53 35 51 / 100 20 10 0
TUP 52 69 36 54 / 100 60 10 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR ALCORN-CALHOUN-
CHICKASAW-ITAWAMBA-LAFAYETTE-LEE MS-MONROE-PONTOTOC-
PRENTISS-TIPPAH-TISHOMINGO-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR HARDIN-MCNAIRY.
&&Hazardous weather outlook, Mar 8, 6:03 PM CST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MEMPHIS TN 603 PM CST TUE MAR 8 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-092330- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 603 PM CST TUE MAR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS PORTIONS OF THE MID SOUTH LATE TONIGHT THROUGH WEDNESDAY MORNING...MAINLY ALONG AND SOUTHEAST OF THE INTERSTATE 40 CORRIDOR. THE PRIMARY THREATS INITIALLY INCLUDE DAMAGING WINDS IN EXCESS OF 60 MPH THIS EVENING THROUGH MIDNIGHT...TRANSITIONING TO MORE OF A HAIL THREAT AFTER MIDNIGHT. ALSO...AN ISOLATED TORNADO CANNOT BE RULED OUT BEFORE MIDNIGHT. IN ADDITION...HEAVY RAIN APPEARS LIKELY ACROSS THE ENTIRE MID SOUTH TUESDAY AFTERNOON INTO WEDNESDAY. 2 TO 3.5 INCHES OF RAINFALL IS EXPECTED MAINLY ACROSS EAST CENTRAL ARKANSAS AND NORTH MISSISSIPPI WITH LOCALIZED HIGHER AMOUNTS POSSIBLE. RIVERS REMAIN SWOLLEN FROM RECENT RAINFALL AND SOILS ACROSS MUCH OF THE AREA ARE ALREADY SATURATED. A FLASH FLOOD WATCH IN IN EFFECT FOR PORTIONS OF NORTH MISSISSIPPI AND WEST TENNESSEE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW STORMS COULD BE STRONG WEDNESDAY MORNING ALONG THE TENNESSEE RIVER VALLEY IN TENNESSEE AND NORTHEAST MISSISSIPPI. HAIL WOULD BE THE PRIMARY THREAT WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...LAW ENFORCEMENT...AND EMERGENCY MANAGEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NECESSARY ACROSS PORTIONS OF THE MID SOUTH TUESDAY EVENING INTO WEDNESDAY.
In the hours before
Special weather statement, Mar 8, 3:13 PM CST, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
313 PM CST TUE MAR 8 2011
MSZ013-015-021-022-082145-
LAFAYETTE MS-PONTOTOC MS-YALOBUSHA MS-CALHOUN MS-
313 PM CST TUE MAR 8 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 PM CST FOR...
NORTHERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
WESTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
EASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER VELMA AT 313 PM CST...MOVING NORTHEAST
AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CALHOUN...LAFAYETTE...PONTOTOC AND YALOBUSHA COUNTIES...
INCLUDING LOCATIONS NEAR WATER VALLEY...SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3389 8973 3420 8972 3438 8934 3438 8899
3401 8916
TIME...MOT...LOC 2113Z 232DEG 51KT 3409 8956Special weather statement, Mar 8, 3:43 PM CST, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
343 PM CST TUE MAR 8 2011
MSZ013>015-082230-
UNION MS-LAFAYETTE MS-PONTOTOC MS-
343 PM CST TUE MAR 8 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 430 PM CST FOR...
NORTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
UNION COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES NORTHEAST OF TULA AT 343 PM CST...
MOVING NORTHEAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN LAFAYETTE...PONTOTOC AND UNION COUNTIES...INCLUDING
LOCATIONS NEAR NEW ALBANY AND PONTOTOC...SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3417 8935 3434 8941 3451 8924 3461 8910
3460 8872 3434 8886 3417 8900
TIME...MOT...LOC 2143Z 235DEG 36KT 3428 8932Special weather statement, Mar 8, 6:42 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
642 PM CST TUE MAR 8 2011
ARZ026>028-090115-
CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR-
642 PM CST TUE MAR 8 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 715 PM CST FOR...
EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING DIME SIZE HAIL OR LARGER WAS LOCATED
6 MILES SOUTHEAST OF GREENFIELD AT 642 PM CST...MOVING NORTHEAST AT
55 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.
PEOPLE IN CRAIGHEAD...MISSISSIPPI AND POINSETT COUNTIES...INCLUDING
LOCATIONS NEAR BAY...CARAWAY...LAKE CITY...LEACHVILLE...MANILA...
MONETTE AND TRUMANN...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3599 9036 3599 9030 3580 9001 3553 9060
3567 9074
TIME...MOT...LOC 0042Z 230DEG 47KT 3566 9057Special weather statement, Mar 8, 7:25 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
725 PM CST TUE MAR 8 2011
ARZ035-048-090200-
CROSS AR-ST. FRANCIS AR-
725 PM CST TUE MAR 8 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 800 PM CST FOR...
SOUTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS...
ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED
10 MILES WEST OF PALESTINE AT 726 PM CST...MOVING NORTHEAST AT 40
MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CROSS AND ST. FRANCIS COUNTIES...INCLUDING LOCATIONS NEAR
FORREST CITY...MADISON...PALESTINE...VILLAGE CREEK STATE PARK AND
WYNNE...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3501 9104 3516 9103 3539 9067 3510 9047
3495 9061 3491 9095 3491 9107 3492 9109
3501 9114
TIME...MOT...LOC 0126Z 235DEG 35KT 3496 9102The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 9:11 PM CST | Severe Thunderstorm Warning | MEG | Panola, Quitman, Tallahatchie | 78 days |
| Mar 8, 9:34 PM CST | River Flood Warning | MEG | Lafayette, Marshall, Union | 33 hr |
| Mar 9, 1:04 PM CST | River Flood Warning | MEG | DeSoto, Tunica | 20 days |
| Mar 8, 6:42 PM CST | Special Weather Statement | MEG | Craighead | 33 min |
| Mar 8, 7:25 PM CST | Special Weather Statement | MEG | Cross, St. Francis | 35 min |
| Mar 9, 9:53 AM CST | River Flood Warning | MEG | Clay, Greene | 33 hr |
| Mar 9, 3:36 AM CST | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 6 hr |
| Mar 9, 2:27 PM CST | River Flood Warning | MEG | Decatur, Perry | 10 days |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Severe Thunderstorm Warnings in Mississippi, 2011Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.